Hi there. very odd thing.
COPD/ASTHMA/RA/ just to name a few. Breathing has gotten much worse, on lasix for large water retention. Dr says it's not really CHF, but more due to my lungs.
**when I cry hard (been grieving off/on for a few years due to many losses) or scream (like at a sports game) I get severe electric shocks in my back (lung area), arms/legs, feeling of almost passing out.
it only happens when I expel too much air. my home spirometer shows a 250-275 on blow out.
I take Advair (was on Symbicort), Ventolin, Atrovent, Singular
without the lasix I gain 4-10lbs of water. on 80mg of lasix.
Your description suggests that you may have several problems, the one being lung disease (COPD), the second being either musculoskeletal (your back) or nerve compression that causes the “electric shocks in your back and the third problem being fluid retention.
The COPD regimen you are on is sound but you should have your arterial blood oxygen level checked.
The second item would be to have a careful evaluation of your bony spine, in search of any abnormality that could be causing nerve compression. Evaluation would include plain X-rays of your spine. After this and a good physical exam for evidence of nerve compression, additional studies such as an MRI might be indicated but this is testing that your doctor would have to believe might be helpful in diagnosing the cause of the “shocks.”
Finally there are many causes of fluid retention including but not limited to heart disease (to rule this out may require further heart testing such as an echocardiogram) kidney disease, liver disease, and insufficiency of the large leg veins.
You might want to discuss these possibilities with your doctor.
I have COPD, on oxygen 24/7 (3 1/4 ltrs), bypap at night. I take Advair 50/500, an albuterol breathing treatment 2-4 times per day, I was on Spiriva until this past two weeks. My bladder was acting like I had bladder infections(there was no infection, just all the symptoms and pain of one)..went to a urologist. Dr said my bladder wasn't emptying....after checking, this bladder problem is a side effect of Spiriva...I had used Spiriva for over a year and the infections/non-infections got more frequent until I had to go to the urologist...I was on Azo Standard most of the time. I alerted my pulmonologist as to my problem and he took me off the Spiriva. Since being off the Spiriva, my breathing has gotten worse....my Dr said there was no replacement for Spiriva...I'm writing to find out what others might know.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.